Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

bbbbbbbbbbbbbb

Member
  • Posts

    18
  • Joined

  • Last visited

Reputation

0 Neutral

Recent Profile Visitors

885 profile views
  1. I have recently learned that, based upon my weight, my dermatologist prescribed the incorrect dose of Solodyn for the treatment of my mild acne. Instead of 45mg, I was prescribed double the dose at 90mg. While I have been off the drug for 4 weeks, I continue to have severe flushing episodes & occas. ringing in my ears. Solodyn is lipid soluble---stored in fat/tissue. If you receive this, chec

  2. Please read the possible side effects carefully in regard to the Solodyn. My daughter developed autoimmune hepatitis after taking Solodyn for 5 months, experienced liver failure and was very ill. I am aware of others who have also developed autoimmune hepatitis and lupus from taking Solodyn. The literature states these side effects are rare. However, when someone becomes sick from taking this drug, there is no reporting required to the FDA or anyone else. Severe side effects are not as rare
  3. Wean yourself off of them. You should probably ask your doctor about this, as they'll be able to tell you how much to taper off. Your acne will may come back full-force or worse than before if you stop cold turkey, especially after having been on them for so long. See a derm about some topicals, or poke around the boards for suggestions. If you can tolerate benzoyl peroxide, I'd suggest you look into Dan's regimen. Hormonal treatment is also a better long-term solution, if you think that's t
  4. I have found more and more people who have developed serious illnesses from taking Solodyn, i.e. lupus & autoimmune hepatitis. My daughter's liver function is now in the normal range, but it took approximately 10 months of steriod treatment to get her there. She will always have to keep an eye on her liver function. Hopefully, her condition has reversed and won't be a lifelong problem. I want to let you all know what we finally found that worked for her and improved her acne problem.
  5. My daughter was taking minocyline for her acne and developed a disease called autoimmune hepatitis which was triggered by the minocycline. Please don't take any other antibiotics for acne and please follow-up with a gastroenterologist. My daughter has scarring on her liver as a result of taking minocyline, has had to undergo a liver biopsy and will have to have another one in June.
  6. I am only trying to help you all be aware that minocycline is not necessarily a benign drug. If you should start feeling sick with symptoms like nausea, headache, joint pain, etc. while taking your medication call your doctor right away just to get checked out.
  7. My healthy 18 year old daughter took minocycline (Solodyn) for her acne. After taking it for 5 months she became very sick and was diagnosed with autoimmune hepatitis. What we didn't know then, but we know now, is that minocycline can trigger autoimmune hepatitis and even more commonly another autoimme disease called lupus. Because of all of this she has had to have a liver biopsy and has some scarring on her liver and has had to take high doses of a drug called prednisone. She will have t
  8. My healthy 18 year old daughter took minocycline for her acne for 5 months and developed a very serious disease called autoimmune hepatitis caused by the minocycline. Minocycline can also induce another autoimmune disease called lupus. These medications are nothing to be taken lightly. Please do your research before taking any drugs and decide if it is worth the risk. KLS
  9. You say that your acne isn't that bad. I need to let you know what happened to my healthy 18 year old daughter as a result of taking minocycline for her acne. She developed a disease called drug-induced autoimmune hepatitis. After a lot of research, I now know that minocycline can also cause drug-incuded lupus, another very serious disease. Please think twice about taking drugs like accutane or minocycline, especially if your acne isn't that bad. I can understand considering taking these
  10. Honestly, looking at the pictures, your acne doesn't look all that bad. I know that not having a clear complexion can be depressing, but it could be a whole lot worse. I am speaking as a mom. I also, want you to be aware of the devastating side effects that minocyline can have. My healthy 18 year old daughter developed a disease called drug-induced autoimmune hepatitis as a result of taking minocycline for acne. I also now know that minocycline can cause drug-induced lupus. It is impor
  11. My daugher took minocycline for 5 months for her acne. She showed only a slight improvement with the minocycline. Here is what the minocycline did for her though: it gave her a disease called autoimmune hepatitis. This is also known as drug-induced hepatitis. Minocycline can also cause drug-induced lupus. A pill is not the answer for everything and can cause very serious, long-term illnesses. I am only telling you this so you can be aware of the possible consequences of a drug that may
  12. This mother is only trying to warn everyone of the severe side effects that these drugs can have. It really doesn't sink in until it happens to you or your child. The doctors will tell you that the warnings of side effects listed by the drug makers are rare and hardly ever happen, but when it happens to you it is a different story. My 18 year old daughter developed a very serious illness, autoimmune hepatitis, from taking minocycline for acne. This has lead to a liver biopsy and some sca
  13. My daughter developed drug-induced autoimmune hepatitis from taking minocycline for 5 months. This drug can also induce lupus. These are very serious diseases.
  14. Be careful taking minocycline. My daughter took it for 5 months and it caused her to develop drug induced autoimmune hepatitis. It can also cause drug induced lupus and many other problems. These are extremely serious illnessess.
×